MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS

OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Model Number A22026A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transcervical resection of the endometrium in saline (tcris) procedure, the patient sustained a perforation of the uterus.It is suspected that this injury was caused by excessive force applied on the resectoscope.The procedure was then converted to a laparoscopic procedure to treat the perforation.No further information was provided but none of the olympus medical devices showed any malfunction and the procedure was reportedly completed after the intervention.

Brand Name
OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE
Common Device Name
RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key7654121
Report Number9610773-2018-00064
Device Sequence Number1550872
Product Code GCP
UDI-Device Identifier04042761029346
UDI-Public04042761029346
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA22026A
Device Catalogue NumberA22026A
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2018
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS WORKING ELEMENT, PASSIVE ((B)(4))
Outcome Attributed to Adverse Event Required Intervention;